Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 229, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 19, 2002, 2:47 PM CDT for Fentress County, Overton County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2002, 2:47 PM CDT (19:47 UTC)
- Expired
- Aug 19, 2002, 3:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Fentress County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 131 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
026 WUUS54 KOHX 191947 SVRBNA TNC049-133-192015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 241 PM CDT MON AUG 19 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FENTRESS COUNTY IN TENNESSEE EASTERN OVERTON COUNTY IN TENNESSEE * UNTIL 315 PM CDT * AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR EXTREME EAST CENTRAL OVERTON COUNTY...OR 10 MILES EAST OF LIVINGSTON...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILDER BY 315 PM CDT CRAWFORD BY 315 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:35 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 19, 2:35 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT MON AUG 19 2002 CURRENT...LINE OF CONVECTION HAS BEEN PUSHING S FROM KY BUT DYING ON THE WESTERN END. THIS IN CONJUNCTION W/ OUTFLOW FROM OVERNITE MCS. TSTMS OVER SE SECIONS HAVE DISSIPATED. TEMPS IN 80S W/ A 90 AT M54. FORECAST...WILL KEEP ISOLATED EVE TSTMS IN AGAIN. FRONTAL SYSTEM TO N WILL NOT MAKE IT DOWN. QUESTION AS TO HOW MUCH DRYING OCCURS FORM H850-H7 TO SQUELCH CONVECTION FOR TUE. POPS FOR BNA RANGE FROM 0 NGM...TO 10 ETA...TO 30 AVN. WOULD NOT BE SURPRISED TO SEE ISOLATED ACTIVITY TOMORROW AFTERNOON...BUT...DO NOT HAVE IN FORECAST AND RATHER THAN FLIP-FLOP...WILL LEAVE OUT. DRING AND WARMER CONDTIONS WILL TAKE OVER THEREAFTER AS UPPER RIDGE BUILDS. WILL TAKE OUT MENTION FOR WED. AS FOR TEMPS...WILL RAISE FWC MINS FOR TUE NITE...OTHERWISE OK. BNA BB 72/92/72/95 2111 CSV BB 66/86/66/90 2111 .BNA...NONE. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.